Alert archive / New Hampshire / Flash Flood Warnings in 2005

Flash Flood Warning 10, NWS Gray, ME

July 19, 2005Carroll County, New Hampshire

NWS Gray, ME issued this flash flood warning at Jul 19, 2005, 1:50 PM EDT for Carroll County, New Hampshire. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2005, 1:50 PM EDT (17:50 UTC)
Expired
Jul 19, 2005, 3:45 PM EDT
In force
115 min
Issued by
NWS Gray, ME
Area
Counties, with a storm outline in the text

County Carroll County, NH

The radar

The Portland,ME radar (KGYX), 72 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 5.8 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2005-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 820 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2005-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
820 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
917 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KGYX 191752
FFWGYX
NHC003-191945-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAY ME
150 PM EDT TUE JUL 19 2005

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL CARROLL COUNTY IN NORTHERN NEW HAMPSHIRE

* UNTIL 345 PM EDT

* AT 148 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  OVER 3 INCHES OF RAINFALL IN THE LAST HOUR. THIS THUNDERSTORM IS   
  NEARLY STATIONARY OVER NORTH CANWAY. ANOTHER 1 OR 2 INCHES OF RAIN 
  IS POSSIBLE IN THE AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTH
  CONWAY.

LAT...LON 4398 7121 4397 7103 4413 7104 4410 7121

$$
HAWLEY
1 follow-up statement
000 
WGUS71 KGYX 191919
FFSGYX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
317 PM EDT TUE JUL 19 2005

NHC003-191945-
CARROLL NH-
317 PM EDT TUE JUL 19 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 345 PM EDT FOR NORTH CENTRAL
CARROLL COUNTY...

AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER 
NORTH CENTRAL CARROLL COUNTY. THE SHOWERS AND THUNDERSTORMS HAVE 
MOVED SLOWLY EAST DURING THE PAST HOUR...AND DOPPLER RADAR ESTIMATES 
AN ADDITIONAL 2 TO 3 INCHES OF RAIN HAS FALLEN IN THE PAST HOUR.

HEAVY RAIN IS EXPECTED TO CONTINUE FOR THE NEXT 30 MINUTES OR 
SO...AND ANY ADDITIONAL RAIN WILL AGGRAVATE EXISTING FLOODING.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTH CONWAY.

LAT...LON 4398 7121 4397 7103 4413 7104 4410 7121

$$

HAYES

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 10:25 AM EDT, 3 hours 25 minutes earlier.

Area forecast discussion, Jul 19, 10:25 AM EDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAY ME
1025 AM EDT TUE JUL 19 2005

.SHORT TERM (REST OF TODAY THROUGH TONIGHT)...WEATHER CONDITIONS
SIMILAR TO MONDAY WITH THE ADDITION OF AN APPROACHING MID LEVEL
TROUGH AND COLD FRONT TO DESTABLIZE THE AMS HELP FOCUS
THUNDERSTORM DEVELOPMENT. PRECIPITATION PROBABILITIES ARE SOMEWHAT
HIGHER FOR THIS AFTERNOON BASED ON THE APPROACHING MID LEVEL
TROUGH.  WINDS ALOFT REMAIN RELATIVELY LIGHT AND THE FREEZING
LEVEL IS RELATIVELY HIGH SO DAMAGING WIND GUSTS AND HAIL ARE NOT
HIGH THREATS THIS AFTERNOON. EVEN SO WILL NEED TO MONITOR STORMS
FOR SIGNATURES THAT MIGHT ENCHANCE WIND GUST POTENTIAL.  MAIN
THREAT AGAIN TODAY IS LOCALIZED VERY HEAVY RAINFALL RESULTING FROM
HIGH PRECIPITABLE WATER AND SLOW MOVING STORMS.  ONE HOUR FLASH
FLOOD GUIDANCE IS GENERALLY 2.5 TO 3 INCHES SO THE POTENTIAL FOR
LOCALIZED FLOODING EXISTS THIS AFTERNOON AND EVENING.

&&

.AVIATION...AREAS OF FOG AND STRATUS WILL LIFT THIS MORNING.  AN
APPROACHING COLD FRONT WILL PRODUCE THUNDERSTORMS THIS AFTERNOON
AND EVENING.

&&

.MARINE...AREAS OF FOG WITH VISIBILITY LESS THAN 1 NM WILL PERSIST
TODAY AND TONIGHT.  SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS
AFTERNOON AND THIS EVENING.  WINDS AND SEAS WILL REMAIN BELOW
SMALL CRAFT ADVISORY CRITERIA.  NO FLAGS.

&&

.PREVIOUS DISCUSSION...
(ISSUED 325 AM EDT TUE JUL 19 2005)

SHORT TERM (TODAY AND TONIGHT)...
FOG AND LOW CLOUDS MAINLY NEAR THE COAST AND OVER EASTERN AREAS
WILL GRADUALLY BURN OFF THIS MORNING.  A PRE-FRONTAL SURFACE TROUGH
WILL MOVE ACROSS THE AREA THIS AFTERNOON.  THE AIR WILL BECOME VERY
UNSTABLE AS THIS TROUGH APPROACHES AND NUMEROUS THUNDERSTORMS ARE
LIKELY TO DEVELOP.  MOST THUNDERSTORMS WILL NOT BECOME SEVERE
(DAMAGING WINDS AND LARGE HAIL) TODAY DUE TO HIGH FREEZING LEVELS AND
WEAK WIND FIELDS ALOFT.  A COLD FRONT WILL MOVE ACROSS THE AREA
TONIGHT BUT VERY LITTLE ACTIVITY IS EXPECTED TO ACCOMPANY THE FRONT
AS THE AIR STABILIZES BEHIND THE PRE FRONTAL TROUGH.

LONG TERM (WEDNESDAY THROUGH MONDAY)...
CONTINUED QUITE WARM THOUGH NOT AS HUMID WED INTO EARLY THU WITH
ANOTHER FRONT APPROACHING FRIDAY.  BOTH 18Z AND 00Z GFS SHOW
A BIT MORE MOISTURE FOR WEEKEND THAN PREVIOUSLY THOUGHT SO WILL
INCLUDE SLIGHT CHANCE FOR WEEKEND.

AVIATION...CONDITIONS WILL VARY FROM INSTRUMENT FLIGHT RULES IN
FOG AND LOW CLOUDS NEAR THE COAST EXTENDING INLAND ACROSS EASTERN
PORTIONS OF THE GRAY MAINE FORECAST AREA THIS MORNING TO VISUAL
FLIGHT RULES ACROSS SOME INTERIOR AREAS.  FOR THE REST EXPECT AREAS
OF LESS DENSE FOG/HAZE AND SOME CLOUDS WITH MARGINAL VISUAL FLIGHT
RULES. CONDITIONS WILL IMPROVE TO VISUAL FLIGHT RULES ACROSS MOST OF
THE AREA BY LATE MORNING HOWEVER INSTRUMENT FLIGHT RULES IN FOG WILL
LIKELY LINGER OVER THE OCEAN. SHOWERS AND THUNDERSTORMS WILL DEVELOP
ACROSS THE AREA THIS AFTERNOON AND END THIS EVENING.   EXPECT
CONDITIONS TO LOWER TO INSTRUMENT FLIGHT RULES IN THE HEAVIER
THUNDERSTORMS. CONDITIONS WILL DETEIORIATE OVERNIGHT WITH PATCHY FOG
AND HAZE DEVELOPING LOWERING CONDITIONS TO MARGINAL VISUAL FLIGHT
RULES IN MANY LOCATIONS WITH LOCALLY INSTRUMENT FLIGHT RULES.

MARINE...SHORT TERM...NO FLAGS.

IN THE LONGER TERM...WINDS AND SEA SHOULD REMAIN BELOW SMALL CRAFT
LEVELS. SEAS MAY BE CLOSE TUESDAY NIGHT...BUT THE FLOW AROUND THE
HIGH WEDNESDAY AND THURSDAY SHOULD BE FAIRLY LIGHT.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&

WHEELER
Hazardous weather outlook, Jul 19, 2:50 AM EDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
250 AM EDT TUE JUL 19 2005

MEZ007>009-012>014-018>028-NHZ001>010-013-201100-
ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME-
COASTAL WALDO ME-COASTAL YORK ME-INTERIOR CUMBERLAND ME-
INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME-INTERIOR YORK ME-
KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH-NORTHERN CARROLL NH-
NORTHERN COOS NH-NORTHERN FRANKLIN ME-NORTHERN GRAFTON NH-
NORTHERN OXFORD ME-SAGADAHOC ME-SOUTHERN CARROLL NH-SOUTHERN COOS NH-
SOUTHERN FRANKLIN ME-SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-
SOUTHERN SOMERSET ME-STRAFFORD NH-SULLIVAN NH-
INCLUDING THE CITIES OF...ALFRED...AUBURN...AUGUSTA...BATH...
BELFAST...BERLIN...BETHEL...BETHLEHEM...BIDDEFORD...
BOOTHBAY HARBOR...BRIDGTON...BRUNSWICK...CAMDEN...CLAREMONT...
COBURN GORE...COLEBROOK...CONCORD...CONWAY...DAMARISCOTTA...DERRY...
DOVER...DURHAM...EUSTIS...EXETER...FAIRFIELD...FARMINGTON...
FRANKLIN...FRYEBURG...GARDINER...HENNIKER...JACKMAN...KITTERY...
LACONIA...LANCASTER...LEBANON...LEWISTON...LINCOLN...LINCOLNVILLE...
LITTLETON...MECHANIC FALLS...MEREDITH...MOULTONBOROUGH...NAPLES...
NEW LONDON...NORTH WINDHAM...NORTHWOOD...OAKLAND...OSSIPEE...
PITTSFIELD...PLYMOUTH...PORTLAND...RANGELEY...ROCHESTER...ROCKLAND...
RUMFORD...SALEM...SANFORD...SEARSPORT...SKOWHEGAN...SOUTH PARIS...
SOUTH PORTLAND...THORNDIKE...TOPSHAM...TURNER...WATERVILLE...
WESTBROOK...WISCASSET AND WOODSVILLE
250 AM EDT TUE JUL 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE
AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE

.DAY ONE...TODAY AND TONIGHT

STORMS SHOULD DEVELOP AND INCREASE AHEAD OF COLD FRONT BY EARLY
AFTERNOON IN DESTABILIZING AIRMASS AHEAD OF WEAK SURFACE FRONT.
THOUGH FAVORABLY-UNSTABLE AIRMASS SHOULD ALLOW A FEW MORE
VIGOROUS STORMS TO EVOLVE...OVERALL POTENTIAL FOR STORM ORGANIZATION
SHOULD BE LIMITED BY RELATIVELY WEAK LOWER TO MID-TROPOSPHERIC FLOW.
THOUGH A DAMAGING GUST OR MARGINAL HAIL MAY OCCUR WITH A FEW
STRONGER STORMS...EXPECT SEVERE THREAT TO REMAIN MARGINAL OVERALL.
AS PER YESTERDAY...ANY SHOWERS AND/OR THUNDERSTORMS COULD DEPOSIT
SIGNIFICANT RAINFALL IN A SHORT PERIOD OF TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Jul 19, 11:16 AM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1116 AM EDT TUE JUL 19 2005

MEZ007>009-191715-
CENTRAL SOMERSET ME-NORTHERN FRANKLIN ME-NORTHERN OXFORD ME-
INCLUDING THE CITIES OF...COBURN GORE...EUSTIS...JACKMAN AND RANGELEY
1116 AM EDT TUE JUL 19 2005

...SCATTERED THUNDERSTORMS WITH VERY HEAVY RAINS AND GUSTY WINDS CAN
BE EXPECTED ACROSS THE MOUNTAINS THROUGH EARLY AFTERNOON...

DEVELOPING SCATTERED THUNDERSTORMS WILL PRODUCE TORRENTIAL RAINS AND
GUSTY WINDS THROUGH 100 PM. AS THE STRONGEST STORMS AFFECT COBURN
GORE...JACKMAN...DAVIS AND PITTSTON FARM...EXPECT BETWEEN 1.5 AND 2.5
INCHES OF RAIN IN LESS THAN AN HOUR. THIS MUCH RAIN WILL RESULT IN
STREET FLOODING...AS WELL AS FLOODING OF LOW LYING AREAS. IN
ADDITION...SHARP RISES ON STREAMS AND CREEKS CAN BE EXPECTED.

ALSO...THUNDERSTORMS WILL PRODUCE WIND GUSTS TO 35 MPH AT TIMES. IF
YOU PLAN TO BE OUTSIDE IN THE MOUNTAINS OF WESTERN MAINE THROUGH
EARLY THIS AFTERNOON...BE ON THE ALERT FOR THREATENING WEATHER.

NHZ005-007-191715-
SOUTHERN GRAFTON NH-SULLIVAN NH-
INCLUDING THE CITIES OF...CLAREMONT...LEBANON AND PLYMOUTH
1116 AM EDT TUE JUL 19 2005

...SCATTERED THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINS AND GUSTY
WINDS THROUGH EARLY AFTERNOON ACROSS THE CONNECTICUT RIVER VALLEY IN
NEW HAMPSHIRE...

DEVELOPING SCATTERED THUNDERSTORMS WILL PRODUCE TORRENTIAL RAINS AND
GUSTY WINDS ACROSS SULLIVAN AND GRAFTON COUNTIES THROUGH 100 PM. AS
THE STRONGEST STORMS AFFECT CHARLESTOWN...CLAREMONT...PLAINFIELD AND
LEBANON...EXPECT BETWEEN 1.5 AND 2.5 INCHES OF RAIN IN LESS THAN AN
HOUR. THIS MUCH RAIN WILL RESULT IN STREET FLOODING...AS WELL AS
FLOODING OF LOW LYING AREAS. IN ADDITION...SHARP RISES ON STREAMS AND
CREEKS CAN BE EXPECTED.

ALSO...THUNDERSTORMS WILL PRODUCE WIND GUSTS TO 35 MPH AT TIMES. IF
YOU PLAN TO BE OUTSIDE EARLY THIS AFTERNOON...BE ON THE ALERT FOR
THREATENING WEATHER.

HAYES/WINTERS
Special weather statement, Jul 19, 11:27 AM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1127 AM EDT TUE JUL 19 2005

MEZ007>009-012>014-018>028-NHZ001>010-013-014-191825-
ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME-
COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME-
INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME-
INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH-
NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME-
NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME-
SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME-
SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME-
STRAFFORD NH-SULLIVAN NH-
INCLUDING THE CITIES OF...ALFRED...AUBURN...AUGUSTA...BATH...
BELFAST...BERLIN...BETHEL...BETHLEHEM...BIDDEFORD...
BOOTHBAY HARBOR...BRIDGTON...BRUNSWICK...CAMDEN...CLAREMONT...
COBURN GORE...COLEBROOK...CONCORD...CONWAY...DAMARISCOTTA...DERRY...
DOVER...DURHAM...EUSTIS...EXETER...FAIRFIELD...FARMINGTON...
FRANKLIN...FRYEBURG...GARDINER...HAMPTON...HENNIKER...JACKMAN...
KITTERY...LACONIA...LANCASTER...LEBANON...LEWISTON...LINCOLN...
LINCOLNVILLE...LITTLETON...MECHANIC FALLS...MEREDITH...
MOULTONBOROUGH...NAPLES...NEW LONDON...NORTH WINDHAM...NORTHWOOD...
OAKLAND...OSSIPEE...PITTSFIELD...PLYMOUTH...PORTLAND...PORTSMOUTH...
RANGELEY...ROCHESTER...ROCKLAND...RUMFORD...SALEM...SANFORD...
SEARSPORT...SKOWHEGAN...SOUTH PARIS...SOUTH PORTLAND...THORNDIKE...
TOPSHAM...TURNER...WATERVILLE...WESTBROOK...WISCASSET AND WOODSVILLE
1127 AM EDT TUE JUL 19 2005

...STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON AND THIS EVENING ACROSS PORTIONS OF WESTERN MAINE AND
NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE...

A COLD FRONT APPROACHING FROM THE NORTHWEST LATE THIS AFTERNOON AND
THIS EVENING WILL PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE
REGION. A FEW OF THE THUNDERSTORMS MAY HAVE THE CAPABILITY OF
PRODUCING STRONG WINDS...VERY HEAVY RAINS...AND PERHAPS SMALL HAIL
FROM MID AFTERNOON THROUGH EARLY EVENING.

IF YOU HAVE OUTDOOR PLANS FOR THIS AFTERNOON OR THIS EVENING...KEEP
ABREAST OF THE STRONG THUNDERSTORM THREAT BY CHECKING LATER FORECASTS
AND STATEMENTS.

WHEELER
Special weather statement, Jul 19, 12:02 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1202 PM EDT TUE JUL 19 2005

MEZ009-191900-
CENTRAL SOMERSET ME-
INCLUDING THE CITIES OF...JACKMAN
1202 PM EDT TUE JUL 19 2005

...SCATTERED STRONG THUNDERSTORMS WILL AFFECT THE MOOSEHEAD LAKE
REGION THROUGH 200 PM...

SCATTERED STRONG THUNDERSTORMS...PRODUCING TORRENTIAL RAIN AND GUSTY
WINDS...WILL MOVE ACROSS CENTRAL SOMERSET COUNTY THROUGH EARLY
AFTERNOON. AS THE STRONGEST STORMS PASS NEAR JACKMAN...LONG POND AND
ROCKWOOD...EXPECT WIND GUSTS TO 40 MPH...AS WELL AS FREQUENT CLOUD TO
GROUND LIGHTNING.

IN ADDITION...BETWEEN 1.5 AND 2.5 INCHES OF RAIN MAY FALL WITH THE
STRONGER STORMS. THIS MUCH RAIN WILL RESULT IN STREET FLOODING...AS
WELL AS SHARP RISES ON CREEKS AND STREAMS.

EXPECT THE STRONGEST STORMS TO AFFECT MOOSEHEAD LAKE BETWEEN ROCKWOOD
AND MOOSEHEAD THROUGH 115 PM. IF YOU ARE BOATING ON MOOSEHEAD
LAKE...BE ON THE ALERT FOR THREATENING WEATHER AND SEEK SAFE SHELTER
AS STORMS APPROACH.

HAYES
Special weather statement, Jul 19, 12:21 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1221 PM EDT TUE JUL 19 2005

NHZ002>004-191821-
NORTHERN CARROLL NH-NORTHERN GRAFTON NH-SOUTHERN COOS NH-
INCLUDING THE CITIES OF...BERLIN...BETHLEHEM...CONWAY...LANCASTER...
LINCOLN...LITTLETON AND WOODSVILLE
1221 PM EDT TUE JUL 19 2005

...SCATTERED STRONG THUNDERSTORMS WILL PRODUCE TORRENTIAL RAINS
ACROSS THE MOUNT WASHINGTON VALLEY EARLY THIS AFTERNOON..

AT 1220 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED SHOWERS
AND SCATTERED THUNDERSTORMS ACROSS SOUTHERNMOST COOS... NORTHEAST
GRAFTON AND NORTHWEST CARROLL COUNTIES. THESE SHOWERS AND STORMS WERE
PRODUCING VERY HEAVY RAINS...AND SOME LOCATIONS MAY RECEIVE UP TO 2.5
INCHES OF RAIN IN LESS THAN AN HOUR.

THIS MUCH RAIN WILL RESULT IN STREET FLOODING...AS WELL AS FLOODING
OF LOW LYING AREAS. IN ADDITION...STREAMS AND CREEKS WILL EXPERIENCE
SHARP RISES. IF YOU WILL BE TRAVELING OR HIKING IN THIS AREA...BE ON
THE ALERT FOR HEAVY RAINS.

HAYES
Special weather statement, Jul 19, 1:06 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
106 PM EDT TUE JUL 19 2005

MEZ012-191905-
SOUTHERN OXFORD ME-
INCLUDING THE CITIES OF...BETHEL...FRYEBURG...RUMFORD AND SOUTH PARIS
106 PM EDT TUE JUL 19 2005

...SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINS AND GUSTY WINDS
WILL AFFECT SOUTHERN OXFORD COUNTY THROUGH 300 PM...

AT 100 PM...A LINE OF SHOWERS AND STRONG THUNDERSTORMS EXTENDED FROM
NORTH CONWAY NEW HAMPSHIRE NORTHEAST TO NEAR STONEHAM. THESE STORMS
WILL AFFECT STONEHAM...STOWE...LOVELL AND FRYEBURG THROUGH 300 PM
WITH WIND GUST TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND
PERHAPS SMALL HAIL.

IN ADDITION...THESE STORMS WILL DROP BETWEEN 1.5 AND 2.5 INCHES OF
RAIN IN LESS THAN AN HOUR. THIS MUCH RAIN WILL RESULT IN STREET
FLOODING...AS WELL AS FLOODING OF LOW LYING AREAS. IN ADDITION...
CREEKS AND STREAMS WILL EXPERIENCE SHARP RISES.

IF YOU PLAN TO BE OUTSIDE IN SOUTHERN OXFORD COUNTY EARLY THIS
AFTERNOON...BE ON THE ALERT FOR THREATENING WEATHER.

HAYES

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 2:05 PM EDTSevere Thunderstorm WarningGYXGrafton26 min

Nearby

Flash Flood Warnings in New Hampshire, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.